Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 113, NWS North Platte, NE

June 22, 1999Keya Paha County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 22, 1999, 7:32 PM CDT for Keya Paha County, Nebraska. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 1999, 7:32 PM CDT (00:32 UTC)
Expired
Jun 22, 1999, 8:35 PM CDT
In force
63 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Keya Paha County, NE

The radar

The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:40 PM CDTHail 0.75Springview, NE
Jun 22, 8:00 PM CDTThunderstorm Wind 70Springview, NEAt Sunny Brook Camp (20 miles west northwest of Springview) 10 to 12 inch tree branches were down and a canoe trailer was blown over.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 5:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 1999-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 1999-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2613 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLBF 230033
SVRLBF
NEC103-230135-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT TUE JUN 22 1999

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 835 PM CDT

* AT 730 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED A LINE
  OF SEVERE THUNDERSTORMS EXTENDING FROM 17 MILES NORTHEAST OF
  SPRINGVIEW TO 10 MILES SOUTHWEST OF SPRINGVIEW...OR 30 MILES
  NORTHEAST OF AINSWORTH TO 10 MILES NORTH OF AINSWORTH. THE LINE OF
  STORMS WAS MOVING TO THE SOUTHEAST AT 15 MPH.

* DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR...
  SPRINGVIEW    BY 745 PM CDT

SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS!

M. MUTCHLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:49 PM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Jun 22, 1:49 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
149 PM CDT TUE JUN 22 1999

...FORECAST CHALLENGE IS WHEN PCPN WILL END...

MODELS...IN PRETTY GOOD AGREEMENT. NGM HAD GOOD HANDLE ON SURFACE
FEATURES THIS MORNING...BUT WANTS TO FOCUS PCPN OVER NORTHWEST IOWA AT
00Z WED WHILE ETA FOCUSES OVER SOUTHEAST NEBRASKA. ETA IS MORE IN LINE
WITH REALITY IN MOS OTHER FEATURES. NOTICED GOOD THETA-E POOLING VIA
LAPS DATA ALONG AND EAST OF IML-VTN LINE WHERE CONVECTION HAD BEGUN
LATE THIS MORNING. SHOWERS DISSIPATED AS THEY MOVED INTO LOWER THETA-E
AIR...AWAY FROM SURFACE TROUGH. IMAGINE THETA-E RIDGE WILL BE A FOCUS
FOR ACTIVITY LATER TODAY ONCE FRONT MOVES IN.

...TONIGHT INTO WED MORNING...SHOWERS/THUNDERSTORMS LOOK PRETTY LIKELY
ALL OVER...BEGINNING IN THE NORTHWEST AND SPREADING EAST OVERNIGHT. LOWS
HAVE BEEN RUNNING HIGHER THAN GUIDANCE AND WILL LIKELY FOLLOW SUIT
TONIGHT EXCEPT FOR NORTHEAST ZONES WHERE A LITTLE COOLER AIR FILTERS IN
FIRST.  WILL THE PCPN PERSIST INTO WEDNESDAY? PERHAPS SOME STABLE PCPN
06-12Z WED WHEN SFC FIELDS INDICATE FRONT WILL BE SOUTH OF CWA BY 12Z.
WILL PUT IN LOW MORNING POPS FOR POSSIBLE LINGERING SHOWERS.

WEDNESDAY/NIGHT...COOLER TEMPS (UPR 70S LOW 80S) AS WE GET A BREAK FROM
THE ACTION DURING THE DAY. AS MORE EASTERLY UPSLOPE FLOW TAKES
PLACE...EXPECT POSSIBLE SHOWERS TO DEVELOP ANYWHERE OVER PANHANDLE AREA
LATE AND PROPOGATE EASTWARD DURING WED INTO THU OVERNIGHT HOURS. 40
POPS FOR WESTERN ZONES WED NIGHT...20 FOR NORTHEAST ZONES. FOR LOWS...
THINKING SOMETHING AROUND 62.

THURSDAY...FAIRLY FAST FLOW OVER FLAT RIDGE...LOOKS FAIRLY DRY...BUT
SOME CLOUDINESS. WOULD ANTICIPATE PRETTY GOOD REBOUND IN TEMPS TO
MID-UPR 80S AGAIN.

EXTENDED...MRF...ZONAL FLOW THURSDAY GIVES WAY TO WEAK SOUTHWEST FLOW
FRIDAY AS LOW/TROUGH DIGS INTO PACIFIC NORTHWEST AND LEE SIDE TROF
DEVELOPS.  GOOD WARM CAPPING THO (PER CHAT WITH HSI) AND LOOKS LIKE MOST
LIKELY TIMING FOR NEXT ROUND OF PRECIP WOULD BE SATURDAY LATE. BROAD
FLAT RIDGE BUILDS IN SUNDAY OVER HIGH PLAINS. FRIDAYS HIGH OF 95 FOR US
SEEMS A BIT OVERDONE EVEN IF WE DO SEE 27 C AT 850. WILL GO HIGHS UPPER
80S TO AROUND 90...LOWS LOWER TO MID 60S.

.LBF...NONE

SLM

|

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:18 PM CDTSevere Thunderstorm WarningLBFCherry62 min
Jun 22, 7:33 PM CDTTornado WarningLBFBrown, Cherry62 min
Jun 22, 7:42 PM CDTSevere Thunderstorm WarningLBFMcPherson63 min
Jun 22, 7:43 PM CDTSevere Thunderstorm WarningLBFLincoln62 min
Jun 22, 8:04 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan61 min
Jun 22, 8:04 PM CDTSevere Thunderstorm WarningLBFBrown, Rock61 min
Jun 22, 8:41 PM CDTSevere Thunderstorm WarningLBFFrontier64 min
Jun 22, 9:08 PM CDTSevere Thunderstorm WarningLBFCuster47 min
Jun 22, 9:57 PM CDTSevere Thunderstorm WarningLBFCuster33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.